[Skip to Content]
[Skip to Content Landing]
Article
August 1944

BLOODA REVIEW OF THE RECENT LITERATURE

Author Affiliations

ANN ARBOR, MICH.

Arch Intern Med (Chic). 1944;74(2):131-152. doi:10.1001/archinte.1944.00210200052005
Abstract

GRANULOCYTOPENIA AND AGRANULOCYTOSIS  Agranulocytosis following the use of sulfanilamide, sulfapyridine, sulfathiazole and sulfadiazine continues to receive notice in the literature of 1943. The communication of Nixon, Eckert and Holmes is of interest, for these observers found that in 3 patients in whom agranulocytosis developed after the use of sulfadiazine recovery ensued despite the fact that they continued to receive large amounts of the drug. Such an observation may cause a revision of ideas concerning sensitivity to various substances. Of great importance is the report of a fatal case of agranulocytosis which was associated with the administration of succinylsulfathiazole. Two more cases of agranulocytosis following the use of quinine in malaria therapy are reported. No new information concerning the relative merits of the various forms of treatment which have been employed in the past few years is available. Of undoubted importance is the observation by Axelrod and

First Page Preview View Large
First page PDF preview
First page PDF preview
×